Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from cold, sore throat, bump on neck, pain in throat,mucous build up, lock jaw. Suggestions?

YHi I m an 18 year old female and I m concerned about what I might be going through. I had a cold about a week ago and last saturday I noticed that I was getting a horrible sore throat , only on the right side. There was also a bump on my neck , near my throat. I got some tylenol for sore throat and some chloraspetic sprey, but I wasn t really helping musch. So, on tuesday, i was perscribed an antibiotic . I ve been taking that and I feel like its kind of workin, but I still feel feel a really sharp pain on the right side of my throat.. Also, I ve been getting squeezing-like pains on the right side of my head, near my temple. I also noticed that there is some white looking substance on my swollen right tonsil . Mucus is building up in my throat and I want to clear it all out, but it hurts my throat so much to clear the mucus. Oh, and I have a locked jaw or something on the right side of my mouth.. I can t even talk right. I m getting irratated because I don t kno what I culd have and I m ready for me to feel better.. this sore throat is so annoying. Please Help
Asked On : Mon, 5 Nov 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
I am Dr Sriram nathan and I shall try to help you with your problem

In all probably you might have an infection in your tonsils and this would have caused your symptoms. The whitish substances could be tonsillar stones or just infected follicles which will subside with treatment so do not worry.

If you have had tonsillitis before then you may also have the tonsils stones but these are white in colour and usually do not bleed unless you try to remove them.

the bumps in the neck you see could be just enlarged lymph nodes which are common during infections of the tonsils and pharynx or throat. Even these will subside with treatment in a week or so.

None of these are to be worried. You can easily treat them and you can get back to normal in a week or so!

In any case you must do these:
1. Take warm water with a little salt and gargle

2. If you have pain then you must start a course of injectable antibiotic like the amox-clav along with injectable pain killers like the paracetamol or diclofenac. Your doctor will know about this. Injections are known to give faster and better relief. You may continue with the oral medications also as you mentioned that there is some improvement.

3. I would usually also start an anti reflux medication like the pantoprazole for a week or two

4. Avoid anything spicy and oily for the next one week or two

5. take voice rest for your throat and do not take anything cold. Also do not have anything very hard. This will make sure that the lock jaw will get better

You should feel better in a day or two. If not then you must consult an ENT surgeon to evaluate your tonsil and throat. Also take a throat swab and get back to me or any ENT with the report.

hope this helps


Dr Sriram Nathan
Answered: Wed, 20 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor